Yesterday I was feeling pretty off, in a “wow I think my blood pressure is spiking again” way. And I happened to have an appointment at the pain clinic, and they measured my blood pressure at 160/90, which is, you know, Pretty High. At the time I chalked it up to having walked over there in a hurry, but throughout the afternoon and evening I kept measuring it and it remained that high.
And then all night long I had a hell of a time sleeping. I only got around 3 hours of sleep total; most of the time I was just lying awake, blood pounding in my ears, feeling like I was going to die. At 3 AM I also checked my blood pressure again and it was 160/100. Yikes.
Anyway, today I was a complete wreck from the insomnia and I was feeling so horrible that I ended up skipping my Wellbutrin dose, figuring that it was the cause of this (that being something I needed to watch out for). I started to feel specific withdrawal symptoms at around 10 AM, so I took the rest of the day off. Basically felt nauseous and migrainey, and I couldn’t stomach the thought of even eating any food, and I pretty much spent all day either in bed or on the toilet.
Around 7 PM things felt like they were starting to settle down, and I managed to actually eat some dinner and feel pretty good afterward, and later I played DDR, starting out on the lower levels but eventually got up to passing some 8* levels, so I think the worst of it is behind me.
I also checked my blood pressure a few times throughout the day. Mid-afternoon it was 149/93, then at 10:30 after DDR it was 136/78, and just now I checked again and it was only 122/85. So that’s a pretty good trend.
Hopefully I’ll be able to sleep tonight. Also this morning I reached out to my psychiatrist and told her what was going on and that I was going to taper off of Wellbutrin. Instead of messaging me back she had her admin schedule an urgent appointment. I could have gotten one for today but I was feeling way too miserable so I picked one for tomorrow. Hopefully by then I’ll be feeling great.
I was worried that this might end up happening, and this is yet another medication where the therapeutic effect ends up having significant side effects that mess me up big-time. And I’m starting to worry that nothing I do to treat my ADHD is going to work out long-term. My body is just too weird about metabolizing medications and I always end up getting the worst possible side-effects from things, and in particular it doesn’t process stimulants or stimulant-like metabolites (which is what Wellbutrin uses to act on ADHD) at all well.
I chatted about this stuff on one of the many Discords I’m on (where there’s a lot of ADHD folks as it turns out) and suggestions that came from that include guanfacine, modafinil, and fasoracetam. I’m going to ask my psychiatrist about those as possibilities tomorrow. But I’m also getting pretty frustrated with her and I probably should switch to someone else. We’ll see how tomorrow’s appointment goes, but I’m not optimistic, given how she’s historically treated me in the past (basically she talks to me like a drug-seeking teenager who can’t be trusted with my own informed consent).
I miss the psychiatrist I had with Kaiser. She was good to me, and compassionate, and actually understood how to communicate regarding adult ADHD and late diagnosis and also cared about pain and symptom management. I wish I didn’t have to give her up when my insurance changed. Freaking American healthcare system.